Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the Cohen-Macaulay property of multiplicative invariants


Author: Martin Lorenz
Journal: Trans. Amer. Math. Soc. 358 (2006), 1605-1617
MSC (2000): Primary 13A50, 16W22, 13C14, 13H10
Published electronically: June 21, 2005
MathSciNet review: 2186988
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the Cohen-Macaulay property for rings of invariants under multiplicative actions of a finite group $\mathcal{G}$. By definition, these are $\mathcal{G}$-actions on Laurent polynomial algebras $\Bbbk[x_1^{\pm 1},\dots,x_n^{\pm 1}]$that stabilize the multiplicative group consisting of all monomials in the variables $x_i$. For the most part, we concentrate on the case where the base ring $\Bbbk$ is $\mathbb{Z} $. Our main result states that if $\mathcal{G}$ acts non-trivially and the invariant ring $\mathbb{Z} [x_1^{\pm 1},\dots,x_n^{\pm 1}]^\mathcal{G}$ is Cohen-Macaulay, then the abelianized isotropy groups ${\mathcal{G}}_m^{{ab}}$ of all monomials $m$ are generated by the bireflections in $\mathcal{G}_m$ and at least one ${\mathcal{G}}_m^{{ab}}$ is non-trivial. As an application, we prove the multiplicative version of Kemper's $3$-copies conjecture.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13A50, 16W22, 13C14, 13H10

Retrieve articles in all journals with MSC (2000): 13A50, 16W22, 13C14, 13H10


Additional Information

Martin Lorenz
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122
Email: lorenz@math.temple.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03764-5
PII: S 0002-9947(05)03764-5
Keywords: Finite group action, ring of invariants, multiplicative invariant theory, height, depth, Cohen-Macaulay ring, group cohomology, generalized reflections, bireflections, integral representation, binary icosahedral group
Received by editor(s): December 15, 2003
Received by editor(s) in revised form: May 26, 2004
Published electronically: June 21, 2005
Additional Notes: This research was supported in part by NSF grant DMS-9988756
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.